Does estrogen effect the results of a T3 blood test? I was curious with my latest test results so I was doing a little research. I read at one site that the estrogen level could effect the T3 results. I'm not real sure if I understand this. I'm not on any type of estrogen med, only the anti-thyroid and beta blocker but I did start my cycle the night before the test. My T3 was elevated 15 points in a three week period and while on Methimazole. I realize that isn't much of a jump but it was enough (I assume this is the reason) to have the doc increase my meds. Can somebody here help me understand how this works? Would it have made a difference if I had not just started my cycle? My other thyroid related tests were slightly down but still high. If estrogen doesn't really play in with this, what else could cause the T3 to elevate or is it simply a normal part of hyprethyroidism/Graves? TIA! Jamie
Usually estrogen will cause you to need more thyroid hormone if you are replacing, but you are not and trying to lower. I would think that it is Graves causing the increase and might be happening due to the lovely cycle of the antibodies.
There are quite a few people here with Graves and hopefully will be able to shed some light for you! :)
Hope you feel better soon!
Thanks for the encouraging words. There is just so much to learn and understand. Should I go to my Gyn about this or is this something that my Endo can address? Granted, being hyper, my cycles generally only last about 2 days (ssshhhh! don't tell my husband - lol!). Going to my GYN was on my mind before I questioned this. Just wanting to cover all the bases. What do you think?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.